Whenever I watch the evening news, I’m amazed by all the ads marketing prescription medications directly to consumers, suggesting that you ask your doctor whether you should be on the latest, greatest drug. Call me old-fashioned but I certainly hope that my doctor isn’t relying on me to suggest which new drugs I should be on - because I only watch the evening news once in a while.
They are required to list potential side effects in these ads, of course, leading to those bizarre and disturbing recitations, that they read quickly while we watch an attractive older couple go antiquing or bird-watching: “may cause snoring, wheezing, itchy belly-button, left-handedness, excessive use of puns, or death.” Uh, thanks for sharing.
A Little Known Side Effect of Birth Control Pills
Well, this week, I want to shine the light on a little-known side effect of a prescription medication used by more than 10 million women in the U.S. Birth control pills can deplete your body of several B vitamins (riboflavin, B6, B12, and folic acid), vitamin C, magnesium, and zinc. And because contraceptives are often taken over extended periods of time, even subtle effects could add up.